Jump to content
SamSam

SamSam: Feeling my heart beat

Recommended Posts

SamSam   
SamSam

Hi there everyone,

 

so I've managed to come off Lexapro 10mg with no issues at all (or so I thought).

 

The first week I had the usual Brain zaps and palpitations, which are now thankfully completely gone.

 

I'm now one month into the process and have been having a surge of anxiety which started last week, so the fourth week.

 

I keep feeling like old symptoms are manifesting again, such as:

 

- Feeling my heart beat all the time

- Anxiety

- I dont want to say depression, but sadness.

 

Is this normal withdrawing from AD, Lexparo specifically?

 

I want to add that, I have some good hours and then some really bad hours.

 

Would really appreciate the advice.

 

 

 

Cheers,

Sam

Edited by mammaP
Added name to title

Share this post


Link to post
mammaP   
mammaP

Hi Sam, welcome to SA. I have moved your topic to the introductions forum as it is specifically about your withdrawal.  

This is typical of withdrawal, everything is fine then your brain starts to struggle without the drug that it has been working around for some time. 

How long did you take lexapro? Did you taper at all or just quit?  The only way to treat withdrawal is reinstatement of the drug and it can help very quickly. No one EVER wants to reinstate a drug but it can mean the difference between getting on with life and struggling to cope with withdrawal. This can go on for months, some people take years to get better. Once stable a slow taper can be started so that the drug can be discontinued safely.  

 

As you have been off lexapro for a few weeks you may be better off reinstating citalopram at a very low dose, even 5mg could help and would not take as long to taper. It is a 'cousin' of lexapro (also called escitalopram). Or a very low dose of lexapro, ( 1mg ). Often people are sensitive to the drug after being off for a few weeks and have adverse reactions, starting with a very small dose is safer and testing whether you can still tolerate it. If it doesn't help but there are no reactions the dose can be increased slightly. The idea is to take as low a dose as possible which is easier on the brain and less to taper. 

 

If you decide to wait it out you will find that it is normal to have good days and bad days, or even just good hours. This is what we call the windows and waves pattern of recovery.  I will get some links to topics for you, when you understand what is happening it is easier to deal with.

 

We ask all our memners to fill in their signature with their drug and talering history. You can find instructions here...

http://survivingantidepressants.org/index.php?/topic/12364-please-put-your-withdrawal-history-in-your-signature/

 

What is withdrawal syndrome 

http://survivingantidepressants.org/index.php?/topic/603-what-is-withdrawal-syndrome/

 

About reinstating

http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

Windows and waves 

http://survivingantidepressants.org/index.php?/topic/82-the-windows-and-waves-pattern-of-stabilization/

 

Tapering lexapro 

http://survivingantidepressants.org/index.php?/topic/406-tapering-off-lexapro-escitalopram/

 

Tapering citalopram

 

Share this post


Link to post
SamSam   
SamSam

Hey mammaP,

 

thank you so so much for the reply. I very much appreciate you taking the timeto write a comprehensive answer.

 

I would very much love to wait it out. I have been actually on Cipralex (escitalopram) but I thought it's the same as Lexapro after Googling for ages.

 

I have a close friend who toom about 2 months to readjust so I would really like to wait and not be reinstated on any meds.

 

I'm really feeling more energetic and alive without the Cipralex. Anxiety symptoms are back a bit, but I really love the feeling when I'm in the "good times".

 

Do you think its doable to wait it out without reinstating?

 

 

 

Thanks again,

Husam

Share this post


Link to post
SamSam   
SamSam

Oh apologies for not replying to your questions. 

 

I've taken Cipralex for 1 year and 7 months. I've tapered off over 2 months of reducing from 10mg to 7.5mg and finally to 5mg.

 

 

 

Cheers,

Husam

Share this post


Link to post
mammaP   
mammaP

Cipralex is lexapro/ecitalopram. Citalopram is a weaker version , also called celexa. They have very similar names and can be confusing. 

 

It is doable, some people recover quickly and hopefully you will be one of them. The ones who seem to do best are ones who are young and is the first psychiatric drug they have taken. Often people think they have quit with few problems, then end up back on the drugs with a 'relapse' which is actually withdrawal. Those of us who have taken many drugs over many years find it hardest. There are no time frames though, everyone is different. We have some members who took just a few doses of a drug and have suffered for a long time after stopping.  If you take good catre of yourself, avoid stimulants like caffeine and energy drinks, stay off alcohol ( I saw that face ;) ) get plenty of exercise you could do just fine. :)

 

Withdrawal or relapse

http://survivingantidepressants.org/index.php?/topic/14870-withdrawal-or-relapse-or-something-else/

 

Windows and waves are a normal part of recovery, the windows are amazing but the waves can be debilitating. The key is to let the waves wash over you and remember that waves ALWAYS pass over and settle eventually. Just ride those waves! 

 

http://survivingantidepressants.org/index.php?/topic/82-the-windows-and-waves-pattern-of-recovery/

 

Edited by mammaP

Share this post


Link to post
SamSam   
SamSam

Well I do cross my fingers for the best. 

 

This is my first time on any psychiatric medicine and I'm 24 years old, so I hope it goes away fast :D.

 

Haha, I actually did a face because of the alcohol part. 

 

I'm trying to get a lot of exercise but it's quite difficult when I'm always concentrating on my heart. 

 

I'm also taking vitamin D and Niacin (Non flushing) and they seem to help to be honest. The Niacin particulary relax me very much.

 

My last question is, my anxiety symptoms seem to be increasing. They started last week and they've increased till today. 

 

Will they reach some kind of peak and go down from there?

 

 

 

Thank you so much MamaP for lifting my hopes!

Sam

Share this post


Link to post
mammaP   
mammaP

The anxiety is caused by cortisol spikes. They will be up and down. 

 

http://survivingantidepressants.org/index.php?/topic/33-waking-with-panic-or-anxiety-managing-cortisol-spikes/?hl=%2Bwaking+%2Bpanic

 

http://survivingantidepressants.org/index.php?/topic/5213-fear-terror-panic-and-anxiety-coping-reframing-transforming/?hl=terror

 Try not to worry about feeling your heartbeat, it is common in withdrawal for people to be hyper aware of body functions and can feel or hear a heart beat, feel the digestive system working and feel the blood pulsing through their body. These are all normal things that go on every second of every day but we are not aware of them. In withdrawal we become hyper aware of everything. 

Share this post


Link to post
SamSam   
SamSam

Got it. I'm hoping for the best and preparing for the worst!

 

Thank you so much again mamaP for your replies. You have no idea how much they help ease the worry.

 

Sam

Share this post


Link to post
SamSam   
SamSam

Hey mamaP,

 

hope you're doing great today!

 

I wanted to ask, is it normal that the withdrawal symptoms increase? 

 

I've been off Cipralex for a month and 2 days now and the withdrawal symptoms, which started about a week ago, seem to be increasing a bit.

 

Do they reach a peak then go downhill (uphill for my mood lol) from there?

 

Its kind of worrisome since they're not yet subsiding :D.

 

The good thing is, I'm not having any panic attacks or anxiety attacks.

 

 

Thanks mamaP!

Sam

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.